Alert archive / Wisconsin / Small Craft Advisories in 2020
Small Craft Advisory 49, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at May 5, 2020, 3:23 AM CDT. It took effect at May 5, 2020, 7:00 AM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- May 5, 2020, 3:23 AM CDT (08:23 UTC)
- In effect from
- May 5, 2020, 7:00 AM CDT
- Expired
- May 5, 2020, 12:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted.
264 WHUS73 KMKX 050823 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 323 AM CDT Tue May 5 2020 LMZ644>646-051630- /O.NEW.KMKX.SC.Y.0049.200505T1200Z-200505T1700Z/ Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 323 AM CDT Tue May 5 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO NOON CDT TODAY... * WHAT...Waves 3 to 4 feet expected. * WHERE...Nearshore Waters from Port Washington to North Point Lighthouse, Nearshore Waters from North Point Lighthouse to Wind Point, and Nearshore Waters from Wind Point to Winthrop Harbor IL. * WHEN...From 7 AM this morning to noon CDT today. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
1 follow-up statement
105 WHUS73 KMKX 051359 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 859 AM CDT Tue May 5 2020 LMZ644>646-051700- /O.CON.KMKX.SC.Y.0049.000000T0000Z-200505T1700Z/ Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 859 AM CDT Tue May 5 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CDT TODAY... * WHAT...Waves 3 to 5 feet expected, with east winds 15 to 20 knots. * WHERE...Nearshore Waters from Port Washington to Winthrop Harbor IL. * WHEN...Until noon CDT today. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Wood
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at May 5, 12:02 AM CDT, 3 hours 21 minutes earlier.
Area forecast discussion, May 5, 12:02 AM CDT, 3 hours 21 minutes before
Area Forecast Discussion...UPDATED National Weather Service Milwaukee/Sullivan WI 1202 AM CDT Tue May 5 2020 .UPDATE... The light rain showers remain south and west of the area. The forecast is on track for the overnight hours. && .AVIATION(06Z TAFS)... VFR Conditions will be persisting through the period. The Mid to high clouds to stick around the area through the overnight hours into Tuesday. Ceilings will be lowering later tonight into Tuesday morning. Despite lowering ceilings, all of the terminals ceilings will remain above 3000 feet AGL. The lower ceilings will be lingering into the evening hours Tuesday before they gradually rise again. Northeast to east winds will remain steady tonight into Tuesday. There are light rain showers to the west and south of the area, that will continue through Tuesday morning. Any showers that make it into southern Wisconsin should remain southwest of Madison. The northeast and easterly winds will be weakening Tuesday evening. && .PREV DISCUSSION... (Issued 933 PM CDT Mon May 4 2020) UPDATE... Rain showers remain to the south and west of southern Wisconsin this evening. Pops have been delayed and lowered for the overnight hours. The potential for light rain showers remains in the far southwestern portions of the area for Tuesday morning. MARINE... The northeast to east withs should gust to around 30 knots tonight into Tuesday. Waves of 3 to 4 feet should linger tonight into Tuesday morning. Conditions are expected to be just below the criteria for a Small Craft advisory Tuesday morning. Will be watching the conditions throughout the night, but the potential for a Small Craft Advisory for Tuesday morning can not be ruled out. Winds and waves should then subside Tuesday afternoon and night. Gusty north to northwest winds will be possible Friday into Saturday, as a colder airmass moves into the region. Small Craft Advisory winds are possible near the shore, with a few gales possible over the open waters Friday night. PREV DISCUSSION... (Issued 637 PM CDT Mon May 4 2020) UPDATE... The easterly flow in southern Wisconsin is preventing the rain showers in central Iowa from making it into the area. Any showers that do make it into southern Wisconsin tonight will be light and remain southwest of Madison. The forecast is on track for this evening. AVIATION(00Z TAFS)... VFR conditions will persist through the period. Mid to high clouds will continue to move into the area during the overnight hours tonight. The ceilings will gradually be lowering later tonight in to Tuesday morning. Despite the lowering ceilings, all the terminals ceilings will remain above 3000 ft AGL. The lower ceilings could linger into the evening hours Tuesday before rising again. Gusty northeast winds will continue to linger this evening for the eastern terminals, with easterly winds at Madison. The wind will lose their gusts during the evening hours but remain east to northeast and steady tonight into Tuesday. Any showers that make it into southern Wisconsin should remain southwest of Madison later tonight into Tuesday. PREV DISCUSSION... (Issued 344 PM CDT Mon May 4 2020) SHORT TERM... Tonight Through Tuesday Night...Forecast Confidence Is Medium. Area of low clouds moving into the lakeshore areas have dissipated for the most part. High clouds will continue to overspread the area into tonight. Gusty northeast winds near the lake will subside by early evening, with steady east to northeast winds tonight. Lows will dip into the middle 30s north to upper 30s south. The cloud deck will gradually lower tonight, and with the steady winds, not expecting frost to form in the colder areas overnight. Dry east/northeast flow in the low levels will push back any eastward advancement of showers that occur in areas mainly southwest of Madison Tuesday into Tuesday night. Kept a fairly decent gradient of PoPs across the southwest parts of the area Tuesday, with lighter PoPs Tuesday night. Another chilly period is expected, with 40s near the lake and lower 50s well inland Tuesday. Tuesday night lows should be in the upper 30s to lower 40s. LONG TERM... Wednesday through Monday...Forecast Confidence Is Medium. Later this week, an upper level low over northern Ontario will slowly shift into the eastern Great Lakes Saturday. While this low slowly shifts south, it will bring a series of shortwave troughs through the area. These troughs will bring multiple cold fronts through the area, along with well below normal temperatures. Precipitable water values will remain low and soundings are relatively dry, so not expecting much in the way of precipitation. The main concern will be the frost and freeze potential starting Thursday night with the first cold front that moves through. Lows are expected to be in the upper 20s to mid 30s into next week, with coldest temperatures expected Friday night into Saturday morning. It is likely most of the area will be below freezing Saturday morning. These cold temperatures will be a concern for any sensitive vegetation. Highs will mainly be in the 40s and 50s into next week, with Saturday being the coldest. Our next chance for rain looks to arrive Sunday, as a low pressure system moves through. There could be a brief period of light snow Sunday morning. AVIATION(21Z TAF UPDATES)... Low clouds with ceilings of 1800 to 2300 feet AGL continue to move southwest and onshore across the eastern parts of the area, including the eastern terminals. These should linger into this afternoon, with ceilings gradually rising above 2500 feet AGL. These should scatter out by later this afternoon. Gusty northeast winds will linger this afternoon at the eastern terminals, with westerly winds at Madison. High clouds will continue to move east into the area this afternoon and tonight, gradually lowering later tonight into Tuesday. Ceilings should remain above 3000 feet AGL at the terminals. Winds will lose their gusts early this evening but remain east to northeast and steady tonight into Tuesday. Any showers should remain southwest of Madison later tonight and Tuesday. MARINE... Gusty northeast winds should gradually weaken into early this evening. A few 22 knot gusts may still occur, but most gusts should remain below those thresholds. The northeast to east winds should gust to around 20 knots tonight into Tuesday morning. Waves of 3 to 4 feet should linger tonight, and may rise above 4 feet for a time Tuesday morning. A Small Craft Advisory may be needed for Tuesday morning. Winds and waves should then subside Tuesday afternoon and night. Gusty north to northwest winds are possible Friday into Saturday, as a colder airmass moves into the region. Small Craft Advisory winds are possible near the shore, with a few gales possible over the open waters Friday night. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...None. && Update...Patterson Tonight/Tuesday and Aviation/Marine...Wood Tuesday Night through Monday...RAH
Hazardous weather outlook, May 4, 3:51 PM CDT, 11 hours 32 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Milwaukee/Sullivan WI 351 PM CDT Mon May 4 2020 WIZ046-047-051-052-056>060-062>072-052100- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 351 PM CDT Mon May 4 2020 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Monday Freezing temperatures are likely to occur at night across the area later this week into this weekend, with the coldest temperatures expected Friday night. Those with sensitive plants and vegetation outdoors should keep up with the forecast for this period. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ643>646-052100- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 351 PM CDT Mon May 4 2020 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Tonight A few northeast gusts to Small Craft Advisory levels are possible until early this evening. .DAYS TWO THROUGH SEVEN...Tuesday through Monday Northeast winds may bring waves of 3 to 5 feet Tuesday morning. A Small Craft Advisory may be needed. Gusty north to northwest winds reaching Small Craft Advisory levels may occur later this week into this weekend. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-052100- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 351 PM CDT Mon May 4 2020 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Monday Gusty north to northwest winds may occur later this week into this weekend. A few gale force gusts are possible Friday night. Wood www.weather.gov/mkx
Nearby
Small Craft Advisories in Wisconsin, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.